Dear OncoLink "Ask The Experts,"
Please advise whether the use of tamoxifen causes hair loss. I have used tamoxifen for 7 months and I noticed that I am losing quite a bit of hair in front. Should I continue to use tamoxifen?
Thank you for your help.
Kevin Fox, MD, Assistant Director, Clinical Affairs and Associate Professor of Hematology/Oncology at the Abramson Cancer Center of the University of Pennsylvania, responds:
I have observed hair loss in rare patients on tamoxifen. There is no known preventive treatment, but in the cases I have seen, the hair loss was temporary. If the hair loss becomes cosmetically unacceptable, then an alternative should be sought. There are other hormonal medications that can be used that my not cause hair loss. You should speak directly with your physician so the pros and cons of changing medications can be discussed for your particular situation.
Apr 19, 2010 - Despite a strong biologic rationale, there may be no association between concomitant usage of cytochrome P450 2D6 inhibitors such as selective serotonin reuptake inhibitors and breast cancer recurrence in patients with early-stage disease who are treated with adjuvant tamoxifen, though there is an association between poor tamoxifen adherence and increased risk of breast cancer events, according to a study published online April 12 in the Journal of Clinical Oncology.
Sep 22, 2014
Jun 16, 2010